Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 2, 2008, 6:20 PM CDT for Chase County, Marion County, Kansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 6:20 PM CDT (23:20 UTC)
- Expired
- Jul 3, 2008, 12:02 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chase County, KS, Marion County, KS
The radar
The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:56 PM CDT | FLOOD | 2 Ene Cedar Point, KS | WATER REPORTED OVER HIGHWAY 50, BETWEEN MILE POST 311 AND 312. RELAYED THROUGH THE KANSAS HIGHWAY PATROL. |
| Jul 2, 7:47 PM CDT | FLOOD | 2 Ne Cedar Point, KS | WATER OVER PARTS OF HIGHWAY 50 BETWEEN CEDAR POINT AND CLEMENTS. |
| Jul 2, 7:47 PM CDT | FLASH FLOOD | 1 E Cedar Point, KS | SOME RURAL COUNTY ROADS WERE BARRICADED IN THE CEDAR POINT AREA DUE TO HIGH WATER OVER THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 022322 FFWICT KSC017-115-030515- /O.NEW.KICT.FF.W.0028.080702T2320Z-080703T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 620 PM CDT WED JUL 2 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN MARION COUNTY IN CENTRAL KANSAS. WESTERN CHASE COUNTY IN CENTRAL KANSAS. * UNTIL 1215 AM CDT. * AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES LIKELY THIS EVENING. * LOCATIONS WITHIN THE WARNING INCLUDE... CEDAR POINT...COTTONWOOD FALLS...ELMDALE...MATFIELD GREEN...STRONG CITY...BAZAAR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. THIS FLASH FLOOD WARNING REPLACES THE FLOOD WARNING THAT HAD BEEN IN EFFECT FOR CHASE COUNTY. LAT...LON 3841 9692 3840 9653 3816 9653 3816 9691 TIME...MOT...LOC 2319Z 180DEG 0KT 3826 9675 $$ ES
4 follow-up statements
000 WGUS73 KICT 030008 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 704 PM CDT WED JUL 2 2008 KSC017-115-030515- /O.CON.KICT.FF.W.0028.000000T0000Z-080703T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION KS-CHASE KS- 704 PM CDT WED JUL 2 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR WESTERN CHASE AND EAST MARION COUNTIES... AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS TO AROUND 4 INCHES JUST EAST OF CEDAR POINT...WITH AMOUNTS OF 2 TO 3 INCHES ACROSS MANY OTHER LOCATIONS IN THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA THIS EVENING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. AREAS NEAR CEDAR POINT IN WEST CENTRAL CHASE COUNTY AND EAST CENTRAL MARION COUNTY WILL BE PARTICULARLY PRONE TO FLASH FLOODING THIS EVENING MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3841 9692 3840 9653 3816 9653 3816 9691 TIME...MOT...LOC 0004Z 180DEG 0KT 3826 9678 $$ DARMOFAL
000 WGUS73 KICT 030102 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 800 PM CDT WED JUL 2 2008 KSC017-115-030515- /O.CON.KICT.FF.W.0028.000000T0000Z-080703T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION KS-CHASE KS- 800 PM CDT WED JUL 2 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR WESTERN CHASE AND EAST CENTRAL MARION COUNTIES... AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING LOCALLY VERY HEAVY RAINS OVER THE WARNED AREA. AT 747 PM CDT...SOME RURAL COUNTY ROADS WERE BARRICADED IN THE CEDAR POINT AREA DUE TO HIGH WATER FLOODING WAS ALSO IN PROGRESS ACROSS PARTS OF HIGHWAY 50 BETWEEN CEDAR POINT AND CLEMENTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...ESPECIALLY AT NIGHT THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3841 9692 3840 9653 3816 9653 3816 9691 TIME...MOT...LOC 0059Z 180DEG 0KT 3826 9678 $$ ES
000 WGUS73 KICT 030236 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 935 PM CDT WED JUL 2 2008 KSC017-115-030515- /O.CON.KICT.FF.W.0028.000000T0000Z-080703T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION KS-CHASE KS- 935 PM CDT WED JUL 2 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR WESTERN CHASE AND EAST CENTRAL MARION COUNTIES... AT 933 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING STILL IN PROGRESS OVER THE WARNED AREA...ESPECIALLY ALONG PARTS OF HIGHWAY 50 BETWEEN CEDAR POINT AND CLEMENTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3841 9692 3840 9653 3816 9653 3816 9691 TIME...MOT...LOC 0234Z 180DEG 0KT 3826 9678 $$ ES
000 WGUS73 KICT 030502 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1200 AM CDT THU JUL 3 2008 KSC017-115-030509- /O.CAN.KICT.FF.W.0028.000000T0000Z-080703T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION KS-CHASE KS- 1200 AM CDT THU JUL 3 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN CHASE AND EAST CENTRAL MARION COUNTIES... THE FLASH FLOOD WARNING THAT HAD BEEN ISSUED FOR WESTERN CHASE AND EASTERN MARION COUNTIES HAS BEEN REPLACED BY A FLOOD WARNING THAT IS NOW IN EFFECT FOR ALL OF CHASE COUNTY UNTIL 745 AM CDT THURSDAY. THE THREAT FOR FLOODING IN EASTERN MARION COUNTY HAS ENDED. LAT...LON 3841 9692 3840 9653 3816 9653 3816 9691 TIME...MOT...LOC 0459Z 180DEG 0KT 3826 9678 $$ ES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:18 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 2, 6:18 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 618 PM CDT WED JUL 2 2008 .AVIATION... FOR THE 00Z TAF SUITE...SLOW MOVING COLD FRONT WILL REMAIN FOCUS FOR WIDELY SCATTERED CONVECTION THRU MUCH OF THE FORECAST VALID PERIOD. WHILE MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTIVE ACTIVITY...LOCALIZED MVFR/IFR CIGS/VSBYS EXPECTED IN THE LOCALLY STRONG/SEVERE CONVECTION...HOWEVER DURATION AND EXTENT NOT ENOUGH TO WARRANT A TEMPO GROUP AT THIS TIME. WILL LIMIT THIS TO MORE IMMINENT ACTIVITY WITH AMENDMENTS. KED && .PREV DISCUSSION... /ISSUED 346 PM CDT WED JUL 2 2008/ DISCUSSION... FORECAST CONCERNS TODAY ARE STORM CHANCES TONIGHT INTO THU AND MAINLY TEMPS FOR THE WEEKEND. TONIGHT: CURRENT CONVECTION DEVELOPING ALONG DIFFERENTIAL HEATING AXIS TO THE SOUTH OF CURRENT FRONTAL BOUNDARY IN CEN KS. THIS IS ALSO ALONG THE AREA WITH THE HIGHEST SBCAPE WITH 3500-4000 J/KG. STORMS CURRENTLY NOT MAKING MUCH PROGRESS EAST AS MID LEVEL FLOW IS WEAK...BUT OUTFLOW FROM THIS CONVECTION WILL HELP DESTABILIZE THINGS FURTHER EAST AND NORTH OF THIS CONVECTION AS THE EVENING PROGRESSES WITH MORE CONVECTION EPXECTED ALONG THE INSTABILITY AXIS. EXPECT AFTERNOON CONVECTION TO CONTINUE INTO TONIGHT ACROSS CENTRAL INTO SOUTH CENTRAL KS AS LOW LEVEL JET INCREASES CONVERGENCE ALONG THE FRONTAL BOUNDARY DRAPED ACROSS CEN KS. FORWARD PROPAGATION OF THIS CONVECTION WILL TAKE IT SOUTH AND SOUTHEAST ACROSS MOST OF CENTRAL AND SOUTHERN KS OVERNIGHT. COULD SEE SOME STRONG STORMS WITH THIS CONVECTION...WITH THE VERY UNSTABLE AIRMASS...BUT BULK SHEAR IS RATHER LOW FOR A SUSTAINED SEVERE WEATHER THREAT. 0-3KM SHEAR DOES INCREASE TO 25-30 KTS OVERNIGHT IN SOUTHEAST KS...SO SOME CONCERN ABOUT AN ISOLATED DAMAGING WIND THREAT OVERNIGHT IN SOUTHEAST KS. THU: EXPECT SOME CONVECTION TO STILL BE AROUND DURING THE MORNING HOURS THU...ESPECIALLY ACROSS SOUTH CEN KS. NOT TO JAZZED ABOUT GFS DEPICTION OF QPF OVER NORTH CENTRAL KS DURING THE MORNING/AFTERNOON HOURS...GIVEN LOW LEVEL JET VEERING OUT INTO SWRN MO BY THIS TIME. SO PREFER THE NAM FOR FRONTAL PLACEMENT. SURFACE BOUNDARY WILL AGAIN BE KEY FOR POPS ON THU. SOME CONCERN ABOUT TONIGHTS CONVECTION PUSHING MAIN BOUNDARY FURTHER SOUTH INTO OK...BY THU AFTERNOON. BUT WILL KEEP A SOLID CHANCE POP ACROSS SOUTHERN KS FOR THU AFTERNOON/ EVENING. COULD SEE CONVECTION REDEVELOP/CONTINUE OVER SOUTH CENTRAL KS THU NIGHT...AS LOW LEVEL JET AGAIN INCREASES CONVERGENCE ALONG THE ELEVATED BOUNDARY. MAIN THREAT FROM THIS CONVECTION WILL BE HEAVY RAINFALL AS SHEAR IS MARGINAL FOR SEVERE STORMS. FRI: AGAIN COULD SEE SOME CONVECTION LINGER OVER SOUTHERN KS FOR THE MORNING HOURS...BUT BOTH MODELS NOW SUGGESTING THAT BOUNDARY WILL PUSH SOUTH INTO OK FOR FRI AFTERNOON....WITH DRIER AIR MOVING INTO MOST OF KS. SO WILL CUT BACK OR REMOVE POPS ACROSS MOST LOCATIONS FOR FRI AFTERNOON AND EVENING. WILL LEAVE A LOW POP IN SOUTHEAST KS FOR NOW...BUT COULD SEE THESE POPS REMOVED IF DRIER TREND CONTINUES ON THU. SAT-SUN: REMNANTS OF THE FRONTAL BOUNDARY BEGINS TO WASH OUT ACROSS OK EARLY ON SAT AS WARM ADVECTION STARTS IN EARNEST ACROSS KS. REFLECTION OF THIS WARM ADVECTION SHOWS UP ON THE GFS MODELS 310-315K ISENTROPIC LAYER...WITH AN AREA OF LIFT MOVING ACROSS WESTERN AND CENTRAL KS EARLY ON SAT. NOT TOO SURE THIS WILL LEAD TO ANY SHRA AS IT MOVES THROUGH AS LOW LAYERS WILL REMAIN FAIRLY DRY. SO WILL NOT INTRODUCE ANY POPS YET...BUT WILL CERTAINLY KEEP AN EYE ON THIS. THE REST OF THE WEEKEND WILL CONCERN TEMPS...WITH SOUTHWESTERLY LOW LEVEL FLOW LEADING TO TEMPS WARMING UP NICELY BY SUN INTO THE MID TO UPPER 90S IN MOST LOCATIONS. WILL KEEP TEMPS A LITTLE COOLER IN SOUTHEAST KS GIVEN HIGHER SOIL MOISTURE IN THIS AREA. MON-TUE: BOTH MODELS CONTINUE BUILD THE UPPER RIDGE OVER THE SOUTHWEST US FOR THE BEGINNING OF THE WEEK...WITH MAINLY WEAK UPPER FLOW ACROSS MOST OF THE PLAINS STATES. SO THE GENERAL TREND WILL BE WARMER AND DRIER FOR MOST LOCATIONS AS WARM AIR BUILDING IN ALOFT WILL KEEP CONVECTION IN CHECK. SOME MODEL DIFFERENCES ON HOW MON WILL PLAY OUT AS THE ECMWF TRYS TO BRING A WEAK IMPULSE ACROSS THE NORTHERN PLAINS FOR MON. ENSEMBLES PREFER A DRIER SOLUTION....SO WITH THIS IN MIND WILL TAKE OUT POPS FOR MON ACROSS SOUTHERN KS. COULD ALSO SEE LATER FORECASTS REMOVE POPS FROM CEN KS AS WELL...BUT WILL LEAVE SLIGHTS IN THIS AREA FOR NOW. MEDIUM RANGE MOS GUIDANCE ALSO WARMS THINGS INTO THE UPPER 90S...BUT WILL UNDERCUT THIS FOR NOW. KETCHAM AVIATION... 18Z TAF UPDATE...VFR CONDITIONS EXPECTED FOR MUCH OF THE AFTERNOON BUT THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL KANSAS AS A COLD FRONT SINKS SOUTHWARD INTO THE REGION. RSL/SLN/HUT TERMINALS COULD BE IMPACTED BY SOME OF THE THUNDERSTORM ACTIVITY AFTER 6PM OTHERWISE THE ACTIVITY WILL GRADUALLY MIGRATE SOUTHWARD AND COULD AFFECT THE ICT TERMINAL LATER TONIGHT. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 84 66 87 / 50 40 50 20 HUTCHINSON 67 83 66 87 / 50 30 40 20 NEWTON 67 83 66 86 / 50 30 40 20 ELDORADO 66 84 66 86 / 50 40 50 20 WINFIELD-KWLD 69 86 67 87 / 40 40 50 30 RUSSELL 66 81 62 87 / 60 30 20 10 GREAT BEND 65 82 64 87 / 50 30 20 10 SALINA 69 81 63 86 / 60 30 30 10 MCPHERSON 67 82 64 87 / 60 30 30 10 COFFEYVILLE 67 87 66 87 / 40 50 60 30 CHANUTE 67 85 65 86 / 50 50 50 30 IOLA 67 84 64 86 / 50 40 50 30 PARSONS-KPPF 67 86 66 86 / 50 50 50 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 2, 4:30 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT WED JUL 2 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-031015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 430 PM CDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING INTO TONIGHT ACROSS THE ENTIRE AREA. STRONG TO SEVERE THUNDERSTORMS ARE MOST LIKELY DURING THE LATE EVENING AND OVERNIGHT HOURS AS STORMS THAT REDEVELOP IN CENTRAL KANSAS BEGIN TO MOVE TO THE SOUTH OVERNIGHT. SOME LARGE HAIL UP TO QUARTER SIZE WILL BE POSSIBLE WITH A FEW OF THE STRONGER STORMS...BUT THE MAIN THREAT WILL BE DAMAGING WINDS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONT WILL STALL SOMEWHERE ACROSS SOUTHERN KANSAS ON THURSDAY BEFORE MOVING OUT OF THE AREA BY MIDDAY FRIDAY. A FEW OF THESE STORMS COULD BE SEVERE ON THURSDAY ALONG AND SOUTH OF THE FRONT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. ISOLATED DAMAGING WIND AND LARGE HAIL UP TO QUARTER SIZE ARE THE MAIN THREATS ON THURSDAY. THE STORMS ON FRIDAY MAY BE STRONG BUT ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORM CHANCES WILL RETURN ON SUNDAY NIGHT INTO MONDAY FOR CENTRAL KANSAS. AT THIS TIME...IT DOES NOT APPEAR THAT THESE STORMS WILL BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT ACROSS CENTRAL OR SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/KETCHAM
In the hours before
Special weather statement, Jul 2, 4:31 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 431 PM CDT WED JUL 2 2008 KSZ053-022200- CHASE- 431 PM CDT WED JUL 2 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE COUNTY... AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ELMDALE...OR 11 MILES WEST OF COTTONWOOD FALLS...AND MOVING EAST AT 15 MPH. PENNY SIZED HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. ES
Local storm report, Jul 2, 5:01 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
501 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 3 N SAFFORDVILLE 38.43N 96.40W
07/02/2008 E1.00 INCH CHASE KS TRAINED SPOTTER
&&
KEDLocal storm report, Jul 2, 5:05 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST COTTONWOOD FALLS 38.37N 96.54W
07/02/2008 E60 MPH CHASE KS TRAINED SPOTTER
&&
KEDLocal storm report, Jul 2, 5:06 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG COTTONWOOD FALLS 38.37N 96.54W
07/02/2008 CHASE KS TRAINED SPOTTER
LARGE TREES DOWNED FROM APPARENT DOWNBURST. WINDS
ESTIMATED IN EXCESS OF 65 MPH.
&&
KEDLocal storm report, Jul 2, 5:50 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG ELMDALE 38.37N 96.65W
07/02/2008 CHASE KS LAW ENFORCEMENT
LARGE TREES DOWNED.
&&
KEDLocal storm report, Jul 2, 6:01 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST COTTONWOOD FALLS 38.37N 96.54W
07/02/2008 E60 MPH CHASE KS TRAINED SPOTTER
A SUDDEN INCREASE IN THE WIND FROM THE SOUTH.
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:36 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 39 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 64 min |
| Jul 2, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 63 min |
| Jul 2, 5:45 PM CDT | Areal Flood Warning | ICT | Chase | 6 hr |
| Jul 2, 6:15 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 55 min |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.